The first report of myocarditis followed by AstraZeneca vaccination in IranJournal: Chronic Diseases Journal (Vol.10, No. 2)
Publication Date: 2022-05-01
Authors : Karo Servatyari،Amir Hassani;
Page : 117-120
Keywords : AstraZeneca; Vaccination; Myocarditis; COVID-19; Iran;
BACKGROUND: Coronavirus disease 2019 (COVID-19) is an emerging disease caused by the coronavirus. The initiation of vaccination significantly reduced the incidence and mortality of these patients. Some studies reported myocarditis as a rare complication after messenger ribonucleic acid (mRNA)-based vaccines (such as Pfizer). CASE REPORT: The patient was a 26-year-old man without any history of the underlying disease with typical chest pain which spread to the back and left arm; he was diagnosed with myocarditis after the second dose of the AstraZeneca vaccine. The mechanism of myocarditis after AstraZeneca is not known precisely. It seems to be due to the AstraZeneca vaccine using adenovirus as a vector of the spike (S) protein of the virus, and it causes the production of antibodies in the body, while adenovirus can be one of the causes of myocarditis. On the other hand, it may be due to spike protein-mediated toxicity, which causes an inflammatory reaction such as myocarditis after the virus protein enters the bloodstream and eventually accumulates in various tissues, including the heart. CONCLUSION: Myocarditis is a rare complication of the AstraZeneca vaccine, and this study could not recommend neglecting this vaccine.
Other Latest Articles
Last modified: 2022-09-20 14:12:37